Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 147, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 23, 2011, 6:22 PM EDT for Auglaize County, Mercer County, Ohio. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2011, 6:22 PM EDT (22:22 UTC)
- Expired
- May 23, 2011, 7:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Auglaize County, OH, Mercer County, OH
The radar
The Northern Indiana radar (KIWX), 127 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 4:28 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
839
WUUS51 KILN 232222
SVRILN
OHC011-107-232315-
/O.NEW.KILN.SV.W.0147.110523T2222Z-110523T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
622 PM EDT MON MAY 23 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN AUGLAIZE COUNTY IN WEST CENTRAL OHIO...
NORTHERN MERCER COUNTY IN WEST CENTRAL OHIO...
* UNTIL 715 PM EDT.
* AT 621 PM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES NORTH OF ROCKFORD TO 9 MILES
NORTHWEST OF CHATTANOOGA TO 26 MILES WEST OF CHATTANOOGA...MOVING
EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROCKFORD...
CELINA...
IN ADDITION...CHATTANOOGA...TAMA...MENDON...WABASH...NEPTUNE...STATE
ROUTE 116 AT STATE ROUTE 197 AND KOSSUTH ARE NEAR THE PATH OF THESE
SEVERE THUNDERSTORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TUESDAY MORNING FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY
AND SOUTHWESTERN OHIO.
&&
LAT...LON 4069 8445 4069 8423 4066 8422 4066 8419
4054 8450 4054 8481 4073 8481 4073 8480
4073 8446
TIME...MOT...LOC 2222Z 270DEG 32KT 4081 8470 4071 8491
4058 8525
$$1 follow-up statement
832
WWUS51 KILN 232247
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
647 PM EDT MON MAY 23 2011
OHC011-107-232315-
/O.CON.KILN.SV.W.0147.000000T0000Z-110523T2315Z/
AUGLAIZE OH-MERCER OH-
647 PM EDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHERN MERCER AND NORTHWESTERN AUGLAIZE COUNTIES...
AT 647 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF KOSSUTH TO
MENDON TO 9 MILES WEST OF CHATTANOOGA...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
CELINA.
IN ADDITION...MENDON...TAMA...WABASH...KOSSUTH...STATE ROUTE 116 AT
STATE ROUTE 197 AND NEPTUNE ARE NEAR THE PATH OF THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4069 8445 4069 8423 4066 8422 4066 8419
4054 8450 4054 8481 4073 8481 4073 8480
4073 8446
TIME...MOT...LOC 2247Z 270DEG 32KT 4080 8439 4068 8454
4059 8494
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 5:50 PM EDT, 32 minutes earlier.
Area forecast discussion, May 23, 5:50 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 550 PM EDT MON MAY 23 2011 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL OCCUR THIS EVENING DUE TO A WARM AND UNSTABLE AIRMASS. A FRONTAL BOUNDARY WILL APPROACH THE AREA TONIGHT AND REMAIN ACROSS THE AREA FOR MOST OF THE WEEK. THIS WILL KEEP PRECIPITATION CHANCES IN THE FORECAST THROUGH THE WEEK. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... TWO MAIN AREAS OF SHOWERS AND THUNDERSTORMS HAVE DEVELOPED WEST OF THE AREA. ONE SLOWER MOVING AREA OF SCATTERED THUNDERSTORMS IS OVER NORTHERN INDIANA AND ANOTHER AREA MOVING INTO WESTERN PORTIONS OF INDIANA. BOTH AREAS OF STORMS WILL MOVE THROUGH DURING THE EVENING HOURS AND THEREFORE A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS EVENING. THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WIND AND LARGE HAIL. FLOODING WILL ALSO BE A CONCERN WITH THESE STORMS DUE TO HEAVY RAIN THAT OCCURRED YESTERDAY AND DURING THE OVERNIGHT HOURS. THE SEVERE THREAT WILL MOVE OUT OF THE AREA BY AROUND MIDNIGHT ALTHOUGH SOME PRECIPITATION WILL LINGER ACROSS THE AREA. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... FRONTAL BOUNDARY WILL LAY OUT ACROSS THE AREA ON TUESDAY WITH A SHORT WAVE MOVING THROUGH DURING THE DAY. DUE TO THIS HAVE INCREASED PRECIPITATION CHANCES TO 100 PERCENT FOR TUESDAY. PRECIP CHANCES WILL DECREASE AS THIS FEATURE MOVES TO THE EAST HOWEVER WITH FRONTAL BOUNDARY IN THE VICINITY WILL KEEP PRECIPITATION IN THE FORECAST OVERNIGHT TUESDAY NIGHT. TEMPERATURES WILL BE COOLER ACROSS THE NORTH ON TUESDAY AND WARMER ACROSS THE SOUTH DUE TO BOUNDARY POSITION. WITH EXTENSIVE CLOUD COVER ACROSS THE AREA TEMPERATURES TUESDAY NIGHT WILL ONLY DROP INTO THE MID 50S TO THE MID 60S. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... WARM FRONT WILL LIFT ACROSS THE REGION ON WEDNESDAY WITH SHOWERS AND THUNDERSTORMS LIKELY ALONG AND AHEAD OF THE BOUNDARY WITH ONLY SCATTERED STORMS IN THE WARM SECTOR. HOWEVER PRECIPITATION COVERAGE WILL INCREASE SUBSTANTIALLY LATE WEDNESDAY NIGHT AND CONTINUE INTO FRIDAY. THIS IN RESPONSE TO A CLOSED UPPER LOW IN THE MID MISSISSIPPI VALLEY OPENING UP AND SLOWLY LIFTING ACROSS THE REGION. AN ASSOCIATED SURFACE LOW AND COLD FRONT WILL MOVE THROUGH ON FRIDAY. SUBSIDENCE IN THE WAKE OF THIS SYSTEM SHOULD BRING A LULL IN PRECIPITATION FRIDAY NIGHT. BUT NEXT SHORT WAVE WILL BE APPROACHING THE GREAT LAKES ON SATURDAY. ALTHOUGH MODELS HAVE SHIFTED AWAY FROM THE FORECAST OF ANOTHER CLOSED LOW DEVELOPING...IT STILL APPEARS TO BE UNSETTLED ACROSS THE FORECAST AREA THROUGH THE HOLIDAY WEEKEND AS NUMEROUS SHORT WAVES MOVE THROUGH THE GREAT LAKES IN FAST FLOW. THIS PATTERN WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN FOR EACH DAY. BUT TEMPERATURES SHOULD BE CLOSE TO OR EVEN SLIGHTLY ABOVE NORMAL AS OPPOSED TO THE PREVIOUS COOL SOLUTION. && .AVIATION /22Z MONDAY THROUGH SATURDAY/... SQUALL LINE PROGRESSING QUICKLY EAST ACROSS SOUTHERN INDIANA LATE THIS AFTERNOON. CURRENT TIMING HAS THIS TO THE WESTERN TAF SITES AROUND 23Z. AIRMASS AHEAD OF THIS IS MODERATELY UNSTABLE SO EXPECT IT TO PUSH ACROSS OUR ENTIRE AREA THROUGH EARLY EVENING. WIND GUST TO AROUND 50 KNOTS WILL BE POSSIBLE WITH THE SQUALL LINE AS IT MOVES THROUGH. SOME SHORT WAVE ENERGY PUSHING DOWN ACROSS NORTHERN INDIANA AND NORTHERN OHIO COULD ALLOW ACTIVITY TO LINGER A LITTLE LONGER AT KCMH/KLCK. ONCE PCPN MOVES THROUGH LATER THIS EVENING...EXPECT A BREAK IN PCPN THROUGH THE OVERNIGHT HOURS INTO TUESDAY MORNING. A BOUNDARY WILL REMAIN DRAPED ACROSS THE AREA THROUGH THE DAY ON TUESDAY AND AS WE DESTABILIZE THROUGH THE AFTERNOON...SHOWERS AND THUNDERSTORMS SHOULD REDEVELOP THROUGH THE LATER PART OF THE TAF PERIOD. OUTLOOK...THUNDERSTORMS POSSIBLE THROUGH THURSDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...NOVAK NEAR TERM...NOVAK SHORT TERM...NOVAK LONG TERM... AVIATION...JGL
Hazardous weather outlook, May 23, 5:48 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 548 PM EDT MON MAY 23 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-242200- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 548 PM EDT MON MAY 23 2011 ...SEVERE THUNDERSTORM WATCH 346 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS EVENING. SOME OF THESE STORMS WILL BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. FLOODING WILL ALSO BE A CONCERN DUE TO ALREADY SATURATED GROUND. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FRONT WILL STALL OUT ACROSS THE REGION THIS WEEK WITH PERIODS OF THUNDERSTORMS EXPECTED TUESDAY THROUGH FRIDAY. SEVERAL ROUNDS OF SEVERE WEATHER WILL BE POSSIBLE TUESDAY AFTERNOON ACROSS SOUTHERN OHIO AND NORTHERN KENTUCKY AND THEN THE ENTIRE REGION ON WEDNESDAY. DUE TO THE REPEATED PERIODS OF THUNDERSTORMS WHICH MAY OCCUR THIS WEEK THERE IS ALSO A POTENTIAL FOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:10 PM EDT | Areal Flood Warning | ILN | Adams, Highland, Pike, Scioto | 4 hr |
| May 23, 2:37 AM EDT | Special Weather Statement | ILN | Butler, Darke, Hamilton, Miami, Montgomery, Preble | 53 min |
| May 23, 3:41 AM EDT | Special Weather Statement | ILN | Butler, Champaign, Clark, Clermont, Clinton, Greene and 8 more | 64 min |
| May 23, 4:48 AM EDT | Special Weather Statement | ILN | Butler, Clark, Clinton, Delaware, Fayette, Franklin and 8 more | 57 min |
| May 23, 5:51 AM EDT | Special Weather Statement | ILN | Clinton, Delaware, Fayette, Franklin, Greene, Madison and 2 more | 54 min |
| May 23, 6:12 AM EDT | Special Weather Statement | ILN | Adams, Brown, Clermont, Highland | 63 min |
| May 23, 6:24 AM EDT | Areal Flood Warning | ILN | Clinton, Fayette, Greene, Madison, Pickaway, Ross and 1 more | 3 hr |
| May 23, 6:47 AM EDT | Flash Flood Warning | ILN | Clinton, Fayette, Franklin, Greene, Madison, Pickaway | 3 hr |
| May 23, 9:40 AM EDT | Areal Flood Warning | ILN | Pickaway | 3 hr |
| May 23, 6:30 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Darke, Preble | 60 min |
| May 23, 6:52 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Clermont, Hamilton, Warren | 53 min |
| May 23, 6:57 PM EDT | Tornado Warning | ILN | Butler, Hamilton | 30 min |
| May 23, 7:08 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Champaign, Darke, Hardin, Logan, Mercer and 1 more | 67 min |
| May 23, 7:11 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 49 min |
| May 23, 7:16 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Champaign, Clark, Darke, Greene, Miami and 4 more | 59 min |
| May 23, 7:16 PM EDT | Tornado Warning | ILN | Butler, Clermont, Hamilton, Warren | 32 min |
| May 23, 7:35 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Clermont, Clinton, Fayette, Highland and 1 more | 40 min |
| May 23, 7:36 PM EDT | Tornado Warning | ILN | Darke, Miami | 39 min |
| May 23, 7:40 PM EDT | Tornado Warning | ILN | Miami, Shelby | 35 min |
| May 23, 7:56 PM EDT | Tornado Warning | ILN | Champaign, Clark, Greene | 34 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.